Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 210, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 18, 2001, 5:24 PM CDT for Houston County, Montgomery County, Stewart County, Tennessee. It was in force for 36 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 18, 2001, 5:24 PM CDT (22:24 UTC)
- Expired
- Jul 18, 2001, 6:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Houston County, TN, Montgomery County, TN, Stewart County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 5:24 PM CDT | Thunderstorm Wind 50 E | Dover, TN | Law enforcement reported a tree down at the intersection of State Highway 232 and 76. |
| Jul 18, 5:42 PM CDT | Thunderstorm Wind 50 E | Erin, TN | Law enforcement reported a tree was blown down. |
| Jul 18, 5:50 PM CDT | Thunderstorm Wind 50 E | Clarksville, TN | Law enforcement reported a tree was blown down in Clarksville and also on Grant Road in the eastern part of the county. |
| Jul 18, 5:55 PM CDT | Thunderstorm Wind 50 E | Erin, TN | Law enforcement reported a tree was blown down just north of Erin. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 4:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 182226 SVRBNA TNC083-125-161-182300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 524 PM CDT WED JUL 18 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN HOUSTON COUNTY IN TENNESSEE WESTERN MONTGOMERY COUNTY IN TENNESSEE EASTERN STEWART COUNTY IN TENNESSEE * UNTIL 600 PM CDT * AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 13 MILES NORTHEAST OF DOVER...MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE... JUST NORTHEAST OF CUMBERLAND CITY AT 555 PM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR TENNESSEE. TAKE COVER NOW. THESE THUNDERSTORMS HAVE HAD A HISTORY OF PRODUCING WIND DAMAGE. $$ JBW LAT...LON 3674 8765 3666 8785 3620 8765 3634 8734
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:30 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 18, 2:30 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT WED JUL 18 2001 CURRENTLY...ORGANIZED CONVECTION CONTINUES TO DEVELOP ACROSS MO/IL ...IN VICINITY OF LL BOUNDARY/WEAK JET AND POOLING DEWPOINTS IN THE MID/UPPER 70S. BOMB THAT CAME ACROSS THE CWA EARLIER HAS MOVED AWAY FROM FAVORABLE FEATURES AND NOW HAVE BEEN REDUCED TO A FEW SHOWERS. NEW PROGGS PROVIDING A MULTITUDE OF SOLUTIONS IN THE NEAR-TERM... AND AT THIS TIME...THE AVN SEEMS CLOSEST TO THE MARK. WHICH SCENERIO WILL PAN OUT HARD TO DISCERN BUT CONVECTION DOES SEEM TO ON OUR PLATE. LL BOUNDARY TO THE N WILL SLIDE SWARD AND SET UP SOMEWHERE ACROSS SERN KY/NERN TN BY 00Z FRI. WIDESPREAD CONVECTION DEVELOPING NW EXPECTED TO SLIDE ON DOWN TOWARD THE CWA TONIGHT... WITH PLENTY OF ADDITIONAL DEVELOPMENT ACROSS THE CWA THU...WITH THE BOUNDARY IN THE IMMEDIATE VICINITY. AT THIS POINT...BELIEVE THE NERN COUNTIES...ESPECIALLY THE PLATEAU...HAVE BEST CHANCE TONIGHT. ON THU...LL BOUNDARY AND HELP OF DECENT UL DIVERGENCE WILL BE SUFFICENT FOR SCATTERED/NUMEROUS SHWRS/TSTMS. FORECAST TRENDS REALLY MURKY THU NIGHT/FRI AS PROGGS ALL OVER THE PLACE. DO NOT KNOW IF MAIN BOUNDARY WILL MAKE IT AS FAR S AS AVN PROGGS...ULTIMATELY PUSHING CONVECTION WELL S AND W. BOUNDARY PROGGED TO STAY ACROSS THE MID-STATE OR N SEEMS MORE REASONABLE. PLAN TO LEAVE CHANCE POPS RUNNING THU NIGHT/FRI AT THIS POINT. COULD EASILY SEE ANOTHER COMPLEX ;FORM THU NIGHT ACROSS THE EERN PLAINS AND RIDE DOWN INTO THE REGION. HOPEFULLY NEXT RUN WILL SHED A LITTLE MORE LIGHT. BNA 74/89/73/91 5533 CSV 67/85/68/85 6633 07 .BNA...NONE.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 5:46 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Montgomery | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.